Alert archive / California / Frost Advisories in 2020
Frost Advisory 24, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 3, 2020, 1:42 PM PDT for 5 counties in California. It took effect at May 4, 2020, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2020, 1:42 PM PDT (20:42 UTC)
- In effect from
- May 4, 2020, 2:00 AM PDT
- Expired
- May 4, 2020, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528 WWUS76 KEKA 032042 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 142 PM PDT Sun May 3 2020 CAZ105>108-110-111-114-115-040445- /O.NEW.KEKA.FR.Y.0024.200504T0900Z-200504T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake County- Southern Lake County- 142 PM PDT Sun May 3 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Sheltered valleys through portions of Northern Humboldt Interior, Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake County and Southern Lake County Counties. Locations include Bridgeville, Hayfork, Weaverville, Trinity Center, Covelo, Laytonville, Willits, Potter Valley, and Lakeport. * WHEN...From 2 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
724 WWUS76 KEKA 040418 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 918 PM PDT Sun May 3 2020 CAZ102-041230- /O.EXA.KEKA.FR.Y.0024.200504T0900Z-200504T1600Z/ Del Norte Interior- 918 PM PDT Sun May 3 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Del Norte Interior County. This includes Gasquet. * WHEN...From 2 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ104-041230- /O.EXA.KEKA.FR.Y.0024.200504T0900Z-200504T1600Z/ Southwestern Humboldt- 918 PM PDT Sun May 3 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southwestern Humboldt County. This includes Whitethorn and Honeydew. * WHEN...From 2 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ105>108-110-111-114-115-041230- /O.CON.KEKA.FR.Y.0024.200504T0900Z-200504T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake County- Southern Lake County- 918 PM PDT Sun May 3 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Trinity, Northeastern Mendocino Interior, Northwestern Mendocino Interior, Northern Humboldt Interior, Northern Trinity, Southern Humboldt Interior, Northern Lake County and Southern Lake County Counties. Locations include Bridgeville, Hayfork, Weaverville, Trinity Center, Covelo, Laytonville, Willits, Potter Valley, and Lakeport. * WHEN...From 2 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
819 WWUS76 KEKA 041040 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 340 AM PDT Mon May 4 2020 CAZ102-105>108-110-111-114-115-041600- /O.CON.KEKA.FR.Y.0024.000000T0000Z-200504T1600Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 340 AM PDT Mon May 4 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Low elevations within interior Del Norte, interior Humboldt, interior Mendocino, northern Lake, and Trinity counties. * WHEN...From 2 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ104-041600- /O.CON.KEKA.FR.Y.0024.000000T0000Z-200504T1600Z/ Southwestern Humboldt- 340 AM PDT Mon May 4 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southwestern Humboldt County. This includes Whitethorn and Honeydew. * WHEN...From 2 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
810 WWUS76 KEKA 041538 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 838 AM PDT Mon May 4 2020 CAZ102-105>108-110-111-114-115-041645- /O.EXP.KEKA.FR.Y.0024.000000T0000Z-200504T1600Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 838 AM PDT Mon May 4 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ CAZ104-041645- /O.EXP.KEKA.FR.Y.0024.000000T0000Z-200504T1600Z/ Southwestern Humboldt- 838 AM PDT Mon May 4 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 3, 4:31 AM PDT, 9 hours 11 minutes earlier.
Area forecast discussion, May 3, 4:31 AM PDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 431 AM PDT Sun May 3 2020 .SYNOPSIS...After areas of morning fog and frost in the interior valleys, a mild and dry day is expected today. A warming trend will continue through the upcoming week, with well above normal inland temperatures likely late in the week. && .DISCUSSION...Areas of low clouds continue across many interior valleys this morning. Much cooler temperatures prevail, with patchy frost likely away from cloudy areas. After the morning fog clears, today should turn out to be a fairly sunny day. A dry NW to W breeze in the afternoon will help thin boundary layer moisture, which will allow for more efficient radiational cooling into Monday morning with more morning frost possible. The tail ends of a couple of cold fronts will clip Del Norte County on Monday night and again Wednesday morning. While most rain will stay to our N in Oregon and offshore. However, the latest models have trended a bit farther S with the rain with the second front. As a result, have included isolated showers across N Del Norte County Tuesday night. Otherwise, a mostly dry forecast is on tap for the coming week. Temperatures will remain near normal through Wednesday. Thereafter, an upper ridge will build over the W coast of the United States. Temperatures will steadily warm late in the week, with the warmest temperatures of the year possible for some of the interior valleys by Friday. Highs may exceed 90 degrees in the warmest spots. /AAD&SEC && .AVIATION...Overnight satellite imagery shows widespread fog has developed in interior valleys. Expect these areas to clear out around mid-morning and give way to mostly clear skies across the interior today. Mostly VFR conditions are expected to prevail at all terminals through the TAF period, though some areas of localized fog may develop tonight. In addition, some guidance does suggest KACV may dip to MVFR late in the TAF period, but confidence is not high. && .MARINE...The coastal waters will be dominated by a couple of west to northwest swells through the middle of the upcoming week. Wave heights will mostly fluctuate from 7 to 9 feet with periods around 11 to 13 seconds. Otherwise, winds are forecast to increase over the outer waters starting late on Wednesday. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Frost Advisory until 9 AM this morning for CAZ107-108-111-114. NORTHWEST CALIFORNIA COASTAL WATERS...None. Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 3, 9:01 AM PDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 901 AM PDT Sun May 3 2020 CAZ101>106-109-110-112-113-115-041615- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake County- 901 AM PDT Sun May 3 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-114-041615- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Northern Lake County- 901 AM PDT Sun May 3 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Areas of frost will be possible throughout many valley locations late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of frost will be possible throughout many valley locations early Monday morning. Otherwise, no hazardous weather is expected for the week ahead. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.